MAUDE Adverse Event Report: FRESENIUS MEDICAL CARE NORTH AMERICA 2008K@HOME HEMODIALYSIS SYSTEM W/BIBAG; ONW

FRESENIUS MEDICAL CARE NORTH AMERICA 2008K@HOME HEMODIALYSIS SYSTEM W/BIBAG; ONW
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts were returned to the manufacturer for physical evaluation and the plant investigation is on-going.A supplemental medwatch report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during a dialysis treatment, a home hemodialysis pt had been on the machine for 4.5 hours before receiving an air detector alarm.The pt could not clear the air detector alarm and noticed air in the bloodline.The pt was unable to return her blood.There was an estimated blood loss of 50cc.The pt did not experience any adverse effects.A fresenius regional equipment specialist replaced the level detector module which resolved the issue.The pt was able to continue her normal dialysis treatment schedule and did not miss any treatments.
 
Additional Manufacturer Narrative
A fresenius regional equipment specialist (res) performed an on-site investigation and the failure mode was confirmed.During field service investigation the venous line clamp would not open to allow the machine to prime.The problem was resolved by replacing the level detector module.During investigation of the machine the temperature was found to be high.The temperature problem was resolved by calibrating the temperature control.The level detector module was replaced which resolved the issue.The device was returned to service with no further issues.An investigation of the dev ice manufacturing records was conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.In addition, the device manufacturing review confirmed the labeling, material, and process controls were within specification.

Brand Name
2008K@HOME HEMODIALYSIS SYSTEM W/BIBAG
Common Device Name
ONW
Manufacturer (Section D)
FRESENIUS MEDICAL CARE NORTH AMERICA
concord CA
MDR Report Key5350517
Report Number2937457-2016-00002
Device Sequence Number508461
Product Code KPO
UDI-Device Identifier00840861100965
UDI-Public00840861100965
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K124035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Followup
Report Date (Section B) 01/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2016
Supplement Report FDA Received Date02/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight75